Alert archive / California / Small Craft Advisories in 2016
Small Craft Advisory 57, NWS Los Angeles, CA
NWS Los Angeles, CA issued this small craft advisory at May 26, 2016, 2:39 AM PDT. It took effect at May 26, 2016, 3:00 PM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 26, 2016, 2:39 AM PDT (09:39 UTC)
- In effect from
- May 26, 2016, 3:00 PM PDT
- Expired
- May 26, 2016, 9:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Los Angeles, CA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at May 25, 1:51 PM PDT, 12 hours 48 minutes earlier.
Area forecast discussion, May 25, 1:51 PM PDT, 12 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
151 PM PDT WED MAY 25 2016
.SYNOPSIS...
Low pressure will move across the area today, resulting in cool
weather and a slight chance of showers and thunderstorms for the
mountains and interior areas. Warming is expected for the end of
the week and into the weekend as the main upper low moves east,
with near normal temperatures for the weekend and early next week.
&&
.SHORT TERM...(TDY-SAT)
Overall, 12Z models in good synoptic agreement through the period.
At upper levels, low will move inland and eastward this
afternoon/tonight with broad cyclonic flow prevailing Thursday
through Saturday. Near the surface, moderate onshore flow will
continue with a little northerly push each evening through the
period.
Forecast-wise, the excitement levels remain rather low. In the
immediate short term, lift associated with the upper low will
continue to generate clouds and the slight chance of showers and
thunderstorms across interior sections through early this evening.
Current radar shows some activity moving southwest across Kern
county, so this possibility will need to be monitored this
afternoon. Once the low moves eastward this evening, the shower
and thunderstorm threat will diminish.
The other concern in the immediate short term will be the
potential for some Sundowner winds this evening across southern
SBA county. High-res models indicate a decent north-south pressure
gradient and some good low level winds. So with the afternoon
forecast, will issue a low-grade wind advisory through tonight.
Otherwise, with the above pattern, will expect the marine
inversion to gradually redevelop across the area as 500 mb
heights gradually increase through the period. So, the marine
layer stratus should become more organized each night, penetrating
into the coastal valleys with good dissipation each afternoon. As
for temperatures, there will be a gradual warming trend through
the period with the most noticeable warming away from the coast.
By Saturday, temperatures should be a degree or two below seasonal
normals for most areas.
.LONG TERM...(SUN-WED)
Overall, 12Z models continue to exhibit decent synoptic agreement
through the period. At upper levels, trough will linger over the
area on Sunday then a ridge will build in from the west Monday
through Wednesday. Near the surface, weak to moderate onshore flow
will continue.
Forecast-wise, nothing too significant expected through the
period. With the upper ridge building in, the marine inversion
should become stronger and more shallow with less inland
penetration of stratus each night. As for temperatures, a slight
warming trend is expected for most areas.
&&
.AVIATION...25/1800Z
At 1758Z at KLAX...There was no inversion.
Low confidence continues in the 18z taf forecast. a deep moist
layer with no marine inversion leads to little or no temporal
stability in the cloud cover. most ceilings are expected to remain
in the VFR category with occasional MVFR ceilings.
KLAX and KBUR...There is low confidence in 18z TAFS. Most ceilings
are expected to remain in the VFR category. There is a 50 percent
chance of sct conditions as well.
&&
.MARINE...25/200 PM
Small Craft Advisories have been issued for all coastal waters
beginning this afternoon. The outer waters SCA will continue
through at least mid morning on Friday, while the inner waters
will expire overnight. Confidence is 70% that another SCA will be
needed for the northern and western portion of the outer waters
Friday afternoon through the weekend with reduced confidence on
Sunday.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory in effect from 7 PM this evening to 5 AM PDT
Thursday For zones 39-52. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect until 3 AM PDT Thursday For
zones 645-650. (See LAXMWWLOX).
Small Craft Advisory in effect until 9 PM PDT this evening
For zone 655. (See LAXMWWLOX).
Small Craft Advisory in effect until 9 AM PDT Friday For
zones 670-673-676. (See LAXMWWLOX).
&&
PUBLIC...RAT
AVIATION...Sweet
MARINE...Sweet
SYNOPSIS...Sukup
weather.gov/losangelesHazardous weather outlook, May 25, 6:00 AM PDT, 20 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT WED MAY 25 2016 CAZ034>041-044>046-051>054-059-087-088-547-548-261300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT WED MAY 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON OVER THE MOUNTAINS AND THE INTERIOR VALLEYS. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. RORKE
Nearby
Small Craft Advisories in California, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.